Alert archive / Arizona / Wind Chill Watches in 2011
Wind Chill Watch 1, NWS Tucson, AZ
NWS Tucson, AZ issued this wind chill watch at Feb 1, 2011, 2:23 PM MST for 5 counties in Arizona. It took effect at Feb 2, 2011, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 2:23 PM MST (21:23 UTC)
- In effect from
- Feb 2, 2011, 8:00 PM MST
- Expired
- Feb 2, 2011, 3:50 AM MST
- In force
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.4 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1640 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956 WWUS45 KTWC 012123 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 223 PM MST TUE FEB 1 2011 AZZ510>512-514-020530- /O.NEW.KTWC.WC.A.0001.110203T0300Z-110203T1600Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...MOUNT LEMMON...SUMMERHAVEN 223 PM MST TUE FEB 1 2011 ...WIND CHILL WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND CHILL WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING. * WIND CHILL VALUES...VERY COLD TEMPERATURES WILL COMBINE WITH GUSTY WINDS TO GENERATE WIND CHILL VALUES RANGING FROM -15 TO -30 DEGREES IN THE MOUNTAINS WEDNESDAY EVENING INTO THURSDAY MORNING. * OTHER IMPACTS...AT THESE VALUES TIME TO FROSTBITE FOR EXPOSED SKIN RANGE FROM ABOUT 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF YOU MUST GO OUTSIDE... REMEMBER THAT SEVERAL LAYERS OF CLOTHES WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST INFORMATION CONCERNING THIS DANGEROUS WINTER WEATHER SITUATION. && $$ HTTP://WEATHER.GOV/TUCSON
2 follow-up statements
769 WWUS45 KTWC 020352 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 852 PM MST TUE FEB 1 2011 AZZ510>512-514-021200- /O.CON.KTWC.WC.A.0001.110203T0300Z-110203T1600Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...MOUNT LEMMON...SUMMERHAVEN 852 PM MST TUE FEB 1 2011 ...WIND CHILL WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WIND CHILL VALUES...VERY COLD TEMPERATURES WILL COMBINE WITH GUSTY WINDS TO GENERATE WIND CHILL VALUES RANGING FROM MINUS 15 DEGREES TO MINUS 30 DEGREES IN THE MOUNTAINS WEDNESDAY EVENING INTO THURSDAY MORNING. * OTHER IMPACTS...AT THESE VALUES TIME TO FROSTBITE FOR EXPOSED SKIN RANGE FROM ABOUT 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE DANGEROUSLY LOW WIND CHILL VALUES. IF YOU MUST GO OUTSIDE... REMEMBER THAT SEVERAL LAYERS OF CLOTHES WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST INFORMATION CONCERNING THIS DANGEROUS WINTER WEATHER SITUATION. && $$ HTTP://WEATHER.GOV/TUCSON
517 WWUS45 KTWC 021050 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 350 AM MST WED FEB 2 2011 AZZ510>512-514-021900- /O.UPG.KTWC.WC.A.0001.110203T0300Z-110203T1600Z/ /O.NEW.KTWC.WC.W.0001.110203T0300Z-110203T1600Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...MOUNT LEMMON...SUMMERHAVEN 350 AM MST WED FEB 2 2011 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST THURSDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * WIND CHILL VALUES...VERY COLD TEMPERATURES WILL COMBINE WITH GUSTY WINDS TO GENERATE WIND CHILL VALUES RANGING FROM MINUS 15 DEGREES TO MINUS 30 DEGREES IN THE MOUNTAINS THIS EVENING INTO THURSDAY MORNING. * OTHER IMPACTS...AT THESE VALUES TIME TO FROSTBITE FOR EXPOSED SKIN RANGE FROM ABOUT 15 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILLS. THIS WILL CAUSE FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST GO OUTSIDE...SEVERAL LAYERS OF CLOTHES WILL KEEP YOU WARMER THAN A SINGLE HEAVY COAT. A HAT IS ALSO IMPORTANT AS 20 PERCENT OF BODY HEAT LOSS IS THROUGH THE HEAD. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS SEVERE COLD WIND CHILL VALUES. && $$ HTTP://WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind chill watch went out at Feb 1, 2:15 PM MST, 8 minutes earlier.
Area forecast discussion, Feb 1, 2:15 PM MST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST TUE FEB 1 2011
.SYNOPSIS...COLD AIR DIVING DOWN OUT OF CANADA WILL BRING QUITE
COLD TEMPERATURES THROUGH FRIDAY WITH GUSTY WINDS AT TIMES.
AFTER FREEZING TEMPERATURES TONIGHT A WIDESPREAD HARD FREEZE IS
EXPECTED ACROSS ALL OF ARIZONA THURSDAY MORNING AND FRIDAY MORNING
WITH NEAR RECORD LOW TEMPERATURES...AND EXTREME WIND CHILL VALUES IN
THE MOUNTAINS.
&&
.DISCUSSION...ANOTHER IMPULSE DIVING STRAIGHT DOWN OUT OF THE NORTH
WILL REINFORCE THE COLD AIR ALREADY IN PLACE OVER THE NEXT 36 HOURS.
NOT MUCH MOISTURE ON A DRY TRAJECTORY BUT COULD SEE AN ADDITIONAL
COUPLE OF INCHES OF SNOW IN THE EAST CENTRAL MOUNTAINS.
THE BIG STORY WILL BE THE EXTREMELY COLD AIR DRIVING STRAIGHT FROM
CANADA INTO ARIZONA. A SECONDARY SHOT OF STRONG ENERGY WEDNESDAY AND
WEDNESDAY NIGHT WILL BRING NEAR RECORD COLD TO SOUTHEAST ARIZONA.
WE HAVE CONTINUED TRENDS OF THE PREVIOUS SHIFT WITH A FEW
ADJUSTMENTS. THE FREEZE WARNING TONIGHT HAS BEEN EXPANDED TO INCLUDE
WESTERN PIMA COUNTY. THE HARD FREEZE WATCH THURSDAY MORNING AND
FRIDAY MORNING HAVE BEEN UPGRADED TO A HARD FREEZE WARNING. THIS IS
A LITTLE EARLY...ESPECIALLY FOR FRIDAY MORNING...BUT CONFIDENCE IS
EXTREMELY HIGH AND THIS WILL SIMPLIFY THE MESSAGE. VERY COLD AND
VERY DRY AIR ALONG WITH MUCH LIGHTER WINDS WILL ALLOW OVERNIGHT LOWS
TO FALL TO NEAR RECORD LEVELS.
AS MENTIONED BY JOHN LAST NIGHT NOT ONLY WILL THE OVERNIGHT LOWS BE
NEAR RECORD COLD...BUT THE DAYTIME HIGHS WILL BE VERY COLD FOR
SOUTHEAST ARIZONA...WITH MOST LOCATIONS SETTING DAILY RECORD LOW
MAXIMUM TEMPERATURES ON WEDNESDAY AND THURSDAY.
ANOTHER CONSIDERATION IS THE MOUNTAINS. OF COURSE IT WILL BE QUITE
COLD AND THEY ARE RATHER USED TO THAT THIS TIME OF YEAR. HOWEVER
HIGHER ELEVATIONS ON THE COLDEST NIGHTS MAY SEE ENOUGH WINDS TO
WARRANT A WIND CHILL WARNING WITH POTENTIAL VALUES RUNNING 15 TO 30
BELOW ZERO. WITH THIS IN MIND A WIND CHILL WATCH HAS BEEN ISSUED FOR
MOST MOUNTAIN ZONES OVERNIGHT WEDNESDAY INTO THURSDAY MORNING.
THE FRONT SIDE OF THE EASTERN PACIFIC RIDGE WILL ONCE AGAIN NOSE
INTO THE AREA BY THIS WEEKEND...MODERATING TEMPERATURES BACK UP TO
NEAR CLIMO LEVELS.
&&
.AVIATION...WEST OF A KOLS...TO KTUS...TO KCGZ LINE...SCT-BKN 6-9K
FT AGL UNTIL 03Z...THEN CLEARING. EAST OF THIS LINE EXPECT SCT-BKN
CLOUDS AT 6-9K FT AGL AND BKN CLOUDS AT OR ABOVE 20K FT AGL THRU
06Z. ISOLD -SHRA/-SHSN EAST OF A KSOW TO KFHU LINE...WITH AREAS OF
MVFR CONDITIONS. BREEZY WLY SURFACE WINDS TODAY AND TONIGHT AND THEN
NWLY SURFACE WINDS WEDNESDAY. SUSTAINED SURFACE WIND SPEEDS 15-25
KTS WITH SOME GUSTS TO 25-35 KTS THIS AFTERNOON. SURFACE WINDS
WILL SLOWLY DIMINISH AFT 03Z WEDNESDAY...ALTHOUGH WINDS IN THE
HIGHER TERRAIN WILL LIKELY REMAIN ELEVATED. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...COLD TEMPERATURES ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. GUSTY WINDS ARE EXPECTED TODAY THROUGH THURSDAY...MAINLY
FROM THE LATE MORNING HOURS INTO THE EARLY EVENING HOURS...ALTHOUGH
SOME HIGHER TERRAIN LOCATIONS MAY STAY BREEZY TO LOCALLY WINDY
THROUGH THE NIGHT-TIME HOURS.
&&
.CLIMATE...
RECORD OR NEAR RECORD LOW TEMPERATURES FOR FEB. 3RD AND 4TH. LOW
MAXIMUM TEMPERATURE RECORD ARE ALSO LIKELY TO BE REACHED ON THESE
DATES. YOU CAN FIND THIS INFORMATION ON A SPECIAL PAGE THAT WILL BE
POSTED ON OUR WEBSITE.
LISTING OF FORECAST LOW TEMPERATURES AND DAILY RECORDS FOR THE NEXT
3 DAYS:
DATE FEB 02 FEB 03 FEB 04
FCST RCD/YR FCST RCD/YR FCST RCD/YR
TUCSON INTL AIRPORT 27 22/1916 20 21/1910 19 21/1955
BISBEE-DOUGLAS AIRPORT 18 13/1985 10 10/1972 8 11/1955
AJO 30 28/1956 25 22/1923 25 22/1956
BOWIE 21 20/1922 15 11/1956 12 13/1955
CLIFTON 21 20/1985 15 20/1939 13 20/1964
FORT THOMAS 23 15/2002 14 7/1972 14 17/1964
KITT PEAK 23 7/1985 13 18/1970 13 20/1964
ORGAN PIPE CACTUS 29 20/1985 23 25/1955 23 23/1956
PICACHO PEAK 28 34/2007 23 32/1990 23 33/2007
SAFFORD AG STATION 23 16/1951 13 13/1972 11 10/1955
SIERRA VISTA FD 23 11/1985 16 14/1956 14 20/1903
TOMBSTONE 22 11/1956 14 13/1956 11 18/1955
WILLCOX 18 10/1904 11 8/1970 8 9/1971
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING LATE TONIGHT INTO WEDNESDAY MORNING FOR ZONES
501...502...504...505...506.
HARD FREEZE WARNING WEDNESDAY EVENING INTO THURSDAY MORNING FOR
ZONES 501...502...504...505...506.
WIND CHILL WATCH WEDNESDAY EVENING INTO THURSDAY MORNING FOR
MOUNTAIN ZONES 510...511...512...514
HARD FREEZE WARNING THURSDAY EVENING INTO FRIDAY MORNING FOR ZONES
501...502...504...505...506.
WEATHER.GOV/TUCSONHazardous weather outlook, Feb 1, 5:12 AM MST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 512 AM MST TUE FEB 1 2011 AZZ502-504>506-012300- TOHONO O'ODHAM NATION-TUCSON METRO AREA-SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- 512 AM MST TUE FEB 1 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST WEDNESDAY... ...HARD FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...HARD FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT COLD ARCTIC AIR WILL MOVE INTO SOUTHEAST ARIZONA STARTING TONIGHT AND WEDNESDAY...RESULTING IN WIDESPREAD FREEZING LOW TEMPERATURES. A FREEZE WARNING IS IN EFFECT FROM 2 AM TO 9 AM MST WEDNESDAY MORNING. LOW TEMPERATURES WEDNESDAY MORNING ARE EXPECTED TO RANGE BETWEEN 25 AND 32 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HARD FREEZE IS EXPECTED THURSDAY MORNING AND FRIDAY MORNING ACROSS CENTRAL AND EASTERN PIMA COUNTY...AS WELL AS SOUTH CENTRAL AND SOUTHEAST PINAL COUNTY. A HARD FREEZE WATCH HAS BEEN ISSUED FOR THESE AREAS AND IS IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH THURSDAY MORNING AND AGAIN FROM LATE THURSDAY EVENING THROUGH FRIDAY MORNING. LOW TEMPERATURES BOTH MORNINGS WILL RANGE FROM THE MID TEENS TO THE MIDDLE 20S. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-012300- WESTERN PIMA COUNTY- 512 AM MST TUE FEB 1 2011 ...HARD FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... ...HARD FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HARD FREEZE IS EXPECTED THURSDAY MORNING AND FRIDAY MORNING ACROSS FAR WESTERN PIMA COUNTY. A HARD FREEZE WATCH HAS BEEN ISSUED AND IS IN EFFECT FROM LATE WEDNESDAY EVENING THROUGH THURSDAY MORNING AND AGAIN FROM LATE THURSDAY EVENING THROUGH FRIDAY MORNING. LOW TEMPERATURES THURSDAY AND FRIDAY MORNING ARE EXPECTED TO BOTTOM OUT IN THE LOWER TO MID 20S. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 4:06 AM MST | Freeze Warning | TWC | Pima, Pinal | 29 hr |
| Feb 1, 4:06 AM MST | Hard Freeze Watch | TWC | Pima, Pinal | 10 hr |
| Feb 1, 4:06 AM MST | Hard Freeze Watch | TWC | Pima, Pinal | 10 hr |
| Feb 1, 2:18 PM MST | Hard Freeze Warning | TWC | Pima, Pinal | 45 hr |
| Feb 1, 2:18 PM MST | Hard Freeze Warning | TWC | Pima, Pinal | 68 hr |
Nearby
Wind Chill Watches in Arizona, 2011Every wind chill watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.